Alert archive / Kansas / Flash Flood Warnings in 2007
Flash Flood Warning 52, NWS Topeka, KS
NWS Topeka, KS issued this flash flood warning at Jun 18, 2007, 4:05 PM CDT for Osage County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2007, 4:05 PM CDT (21:05 UTC)
- Expired
- Jun 18, 2007, 7:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Topeka, KS
- Area
- Whole counties
County Osage County, KS
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.1 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 398 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KTOP 182109 FFWTOP KSC139-190000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TOPEKA KS 405 PM CDT MON JUN 18 2007 THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN OSAGE COUNTY IN EAST CENTRAL KANSAS... * UNTIL 700 PM CDT * AT 400 PM CDT...DOPPLER RADAR AND TRAINED WEATHER SPOTTERS REPORTED VERY HEAVY RAIN FROM A LINE OF THUNDERSTORM OVER THE WARNED AREA. TWO INCHES OF RAIN WAS REPORTED IN ONE HOUR 7 MILES NORTH OF BURLINGAME. TWO TO THREE INCHES OF RAIN HAVE OCCURRED ACROSS THE WARNED AREA DURING A SHORT PERIOD OF TIME. * LOCATIONS IMPACTED INCLUDE... SCRANTON... OVERBROOK... CARBONDALE... BURLINGAME... THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 157 AND 165. DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TOPEKA. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST INFORMATION CONCERNING THE SEVERE WEATHER. LAT...LON 3869 9594 3869 9550 3886 9550 3886 9593 $$ BLAIR
1 follow-up statement
000 WGUS73 KTOP 182315 FFSTOP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 614 PM CDT MON JUN 18 2007 KSC139-182324- OSAGE- 614 PM CDT MON JUN 18 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN OSAGE COUNTY... AT 614 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE VERY HEAVY RAIN HAS ENDED...AND THE POSSIBILITY FOR FLASH FLOODING HAS DECREASED. THEREFORE THE FLASH FLOOD WARNING IS NO LONGER IN EFFECT. LAT...LON 3869 9594 3869 9550 3886 9550 3886 9593 $$ BLAIR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 3:58 PM CDT, 7 minutes earlier.
Area forecast discussion, Jun 18, 3:58 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 358 PM CDT MON JUN 18 2007 .DISCUSSION... TONIGHT AND TUESDAY...LOTS TO CONSIDER IN THIS SHORT TIME PERIOD. FIRST IS FRONTAL BOUNDARY MOVING THROUGH AREA TONIGHT. LOTS OF PRECIPITABLE WATER...AT LEAST 150% OF NORMAL...FOR EASTERN PART OF THE CWA. WITH CWA IN THE SOUTHERN PERIPHERY OF STRONGER WESTERLIES...REPEAT CELLS AND LOCALIZED FLOODING POSSIBLE EARLY THIS EVENING EASTERN PORTION OF THE CWA. BIG QUESTION THEN IS HOW MUCH OF RESIDUAL MOISTURE MAY BE SCOURED OUT AS FRONT MOVES SLOWLY THROUGH. MUCH PREFERRED NAM DEPICTION OF LOW LVL MOISTURE FORECAST THROUGHOUT THIS PD. THUS, HAVE SOME CONCERN FOR DENSE FOG FORMING AFTER MIDNIGHT IF ENOUGH CLEARING CAN BE MAINTAINED AS AFOREMENTIONED FRONT DRIFTS THROUGH AREA. TEMPERATURES TRICKY TOO AND DEPENDENT ON PUSH OF DRYER AIR. DID NOT DEPART TOO FAR FROM EARLIER FORECAST BUT TEMPS AND FOG POTENTIAL WILL NEED TO BEAR WATCHING. THIS IN TURN LEADS TO DILEMMA FOR TUESDAY. WITH HIGHER DEW POINTS CLOSE BY AT THIS TIME TMRW AFTN, AM CONCERNED ABOUT REDEVELOPMENT ALG ANY CONVERGENT/MOISTURE BNDRY. THUS HAVE INCLUDED A SLIGHT CHC FOR CONVECTION DURING THE AFTERNOON HOURS. HIGHS ALSO UNCHANGED FROM EARLIER FORECAST...ALTHOUGH LOWER DEW POINTS THAN FORECAST COULD MEAN HIGHER TEMPS IN THE AFTERNOON. TUESDAY NIGHT AND WEDNESDAY...APPEARS NOT ONLY A CONTINUED POTENTIAL FOR CONVECTION ACROSS THE SOUTHWEST CWA IN THE EVENING...BUT ALSO FURTHER NORTH AND EAST BEFORE MIDNIGHT AS WEAK...BUT DEVELOPING LOW LEVEL JET GETS GOING AND PROVIDES THE POSSIBILITY OF ELEVATED CONVECTION ACROSS THE NORTHERN AND EAST CWA FROM LATE EVENING THROUGH THE OVERNIGHT HOURS...ALTHOUGH STILL...THE BETTER CHANCES THROUGH THE NIGHT WILL BE ACROSS THE SOUTHERN CWA WHICH SHOULD BE IN CLOSER PROXIMITY TO EXPECTED MCS THAT ROLLS OF THE HIGH PLAINS AND INTO CENTRAL AND SOUTHERN KS. IF THIS MCS DEVELOPS FURTHER NORTH THROUGH THE HIGH PLAINS TUESDAY EVENING...THEN OUR CWA WILL BE IN LINE FOR HIGHER POPS. FOR WEDNESDAY AND WEDNESDAY NIGHT...FAVORED THE MORE PROGRESSIVE NAM. WILL HAVE TO WATCH FOR ANY MORNING CONVECTION WEDNESDAY FROM OVERNIGHT MCS/WAA AND MOISTURE ADVECTION...BUT NAM WOULD SUGGEST BETTER MOISTURE AND CONVERGENT AXIS WILL SHIFT MORE TO THE NORTH AND EAST OF THE CWA DURING THE DAY. HAVE KEPT HIGH TEMPS IN THE UPPER 80S TO LOW 90S WEDNESDAY WITH WARMER AIR PUSHING BACK TO THE NORTH AND EAST. AS UPPER TROUGH APPROACHES THE WEST COAST THROUGH THE END OF THE WEEK...UPPER RIDGE WILL AMPLIFY ACROSS THE ROCKIES AND INTO THE PLAINS. THIS WILL KEEP THE WARMER AIR IN PLACE ACROSS THE CWA WITH HIGHS MAINLY THE LOWER 90S INTO SATURDAY. SHORTWAVES WILL CONTINUE TO RIDE ACROSS THE TOP OF THE RIDGE AND TURN EAST/SOUTHEAST ACROSS THE PLAINS...BUT EXPECT MOST CONVECTION TO BE NORTH OF THE CWA. HOWEVER...THE POSSIBILITY IS STILL THERE FOR THE SHORTWAVE ON FRIDAY TO BE STRONG ENOUGH TO PUSH A BOUNDARY INTO THE CWA WHICH WOULD SUPPORT ONGOING LOW POPS FRIDAY INTO FRIDAY NIGHT. SOME CONCERN THAT CONVECTIVE FEEDBACK MAY BE OVERDOING THIS SCENARIO WHICH WOULD POINT TOWARDS A DRIER FCST. WILL KEEP POPS AT SLIGHT CHANCE FOR NOW. MODELS SIMILAR IN BUILDING UPPER RIDGE FURTHER EAST INTO THE CENTRAL PLAINS SUNDAY AND MONDAY. WILL THEREFORE KEEP THE END OF THE WEEKEND INTO NEXT MONDAY DRY WITH VERY WARM TEMPS. WILL KEEP HIGHS GENERALLY IN THE MIDDLE TO UPPER 90S. && .AVIATION... MANY FACTORS CONTRIBUTING TO A DIFFICULT AVIATION FORECAST THIS AFTERNOON. FIRST AND FOREMOST...WITH 500H WAVE LIFTING NORTHEASTWARD AND COLD FRONT APPROACHING FROM THE WEST...KEPT VCTS AT TOP/FOE/MHK THROUGH THE AFTERNOON HOURS...WITH PERIODS OF RAIN AND 5SM VISIBILITIES AT EACH SITE. NAM HANGS UP THE FRONT OVER NE KANSAS OVERNIGHT...WHILE GFS CLEARS THINGS OUT FAIRLY RAPIDLY AFTER 03Z. LEANED TOWARD THE NAM...AND SLOWING OF THE FRONT. VCTS CONTINUES THROUGH THE EARLY EVENING AT TOP/FOE. 06-12Z PROBLEMATIC AS WELL. EXTREMELY MOIST LL ENV AND LIGHT WINDS FORECAST BY BOTH THE NAM AND GFS WOULD BOTH SIGNIFY BR/FG DEVELOPMENT AT ALL THREE TAF SITES. BUT...RESIDUAL STRATUS DECK NAM KEEPS OVER NE KANSAS COULD HINDER RADIATIONAL COOLING AND FOG DEVELOPMENT. REGARDLESS...4SM INSERTED AT EACH SITE DURING THE MORNING HOURS (08-12Z AT TOP/FOE...A BIT LATER AT MHK WHERE WINDS WILL BE A BIT STRONGER). VISIBILITIES MAY DROP EVEN LOWER THAN THAT...BUT LEFT FOR LATER SHIFTS TO ASSESS. 99 && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 18, 5:02 AM CDT, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 502 AM CDT MON JUN 18 2007 KSZ008>012-020>024-026-034>040-054>056-058-059-191015- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 502 AM CDT MON JUN 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE THROUGHOUT THE DAY TODAY AND THIS EVENING. A FEW OF THESE STORMS MAY PRODUCE SOME STRONG WIND GUSTS AND HAIL. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE FROM THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY NIGHT...MAINLY AFTER MIDNIGHT. THUNDERSTORMS WILL AGAIN BE POSSIBLE FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED TODAY AND THIS EVENING. WOLTERS
In the hours before
Special weather statement, Jun 18, 11:50 AM CDT, 4 hours 15 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 1150 AM CDT MON JUN 18 2007 KSZ008-020-181715- CLOUD-REPUBLIC- 1150 AM CDT MON JUN 18 2007 THROUGH 1215 PM CDT...A STRONG THUNDERSTORM WILL MOVE EAST AT 30 MPH ACROSS PORTIONS OF SOUTHWEST REPUBLIC AND NORTHWEST CLOUD COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PEA SIZE HAIL AND STRONG WINDS OF 40 TO 50 MPH. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE NORWAY AND JAMESTOWN. BLAIR
Special weather statement, Jun 18, 12:22 PM CDT, 3 hours 43 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 1222 PM CDT MON JUN 18 2007 KSZ020-181745- CLOUD- 1222 PM CDT MON JUN 18 2007 THROUGH 1245 PM CDT...A THUNDERSTORM WILL MOVE EAST AT 30 MPH ACROSS PORTIONS OF NORTHERN CLOUD COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING WINDS UP TO 40 MPH...HEAVY RAIN AND FREQUENT LIGHTNING. THE THUNDERSTORM WILL AFFECT CONCORDIA AND RURAL AREAS OF NORTHERN CLOUD COUNTY. BLAIR
Local storm report, Jun 18, 3:43 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
343 PM CDT MON JUN 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM HEAVY RAIN LAWRENCE 38.97N 95.24W
06/18/2007 U0.00 INCH DOUGLAS KS LAW ENFORCEMENT
VERY HEAVY RAIN IN SHORT PERIOD OF TIME LED TO STREET
FLOODING AND BARRICADING AT 19TH AND MAIN AND 23RD AND
OUSDAHL IN LAWRENCE.
&&
JLLocal storm report, Jun 18, 3:43 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
343 PM CDT MON JUN 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM HEAVY RAIN LAWRENCE 38.97N 95.24W
06/18/2007 DOUGLAS KS LAW ENFORCEMENT
VERY HEAVY RAIN IN SHORT PERIOD OF TIME LED TO STREET
FLOODING AND BARRICADING AT 19TH AND MAIN AND 23RD AND
OUSDAHL IN LAWRENCE.
&&
JLThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 6:29 PM CDT | Flash Flood Warning | TOP | Franklin | 91 min |
Nearby
Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.